Home > Archive > 2011 > Volume 1 Number 2 (Jun. 2011) >
IJIET 2011 Vol.1(2): 137-141 ISSN: 2010-3689
DOI: 10.7763/IJIET.2011.V1.23

A New Chaotic Algorithm for Image Encryption and Decryption of Digital Color Images

K. Sakthidasan@Sankaran and B. V. Santhosh Krishna

Abstract—Recent researches of image encryption algorithms have been increasingly based on chaotic systems, but the drawbacks of small key space and weak security in one-dimensional chaotic cryptosystems are obvious. This paper, a new image encryption scheme which employs one of the three dynamic chaotic systems (Lorenz or Chen or LU chaotic system selected based on 16-byte key) to shuffle the position of the image pixels (pixel position permutation) and uses another one of the same three chaotic maps to confuse the relationship between the cipher image and the plain-image (pixel value diffusion), thereby significantly increasing the resistance to attacks. The proposed system has the advantage of bigger key space, smaller iteration times and high security analysis such as key space analysis, statistical analysis and sensitivity analysis were carried out. The results demonstrate that the proposed system is highly efficient and a robust system.

Index TermsDynamic Chaotic system, Bigger Key Space, position ermutation, Encryption

The authors are with Electronics and Communication Engineering Department, Balaji Institute of Engineering and Technology , India.


Cite: K. Sakthidasan@Sankaran and B. V. Santhosh Krishna, "A New Chaotic Algorithm for Image Encryption and Decryption of Digital Color Images," International Journal of Information and Education Technology vol. 1, no. 2, pp. 137-141, 2011.

General Information

  • ISSN: 2010-3689 (Online)
  • Abbreviated Title: Int. J. Inf. Educ. Technol.
  • Frequency: Monthly
  • DOI: 10.18178/IJIET
  • Editor-in-Chief: Prof. Dr. Steve Thatcher
  • Executive Editor: Ms. Nancy Y. Liu
  • Abstracting/ Indexing: Scopus (CiteScore 2022: 2.0), INSPEC (IET), UGC-CARE List (India), CNKI, EBSCO, Google Scholar
  • E-mail: ijiet@ejournal.net


Article Metrics in Dimensions